Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 211, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 10, 2005, 3:32 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 3:32 PM MDT (21:32 UTC)
- Expired
- Aug 10, 2005, 4:02 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Arapahoe County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 23 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 102132 SVRBOU COC005-039-102200- /O.NEW.KBOU.SV.W.0211.050810T2132Z-050810T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 332 PM MDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 400 PM MDT * AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF COUNTRY GARDENS...OR ABOUT 27 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COUNTRY GARDENS. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3973 10453 3939 10451 3939 10439 3973 10429 $$
2 follow-up statements
000 WWUS55 KBOU 102145 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 344 PM MDT WED AUG 10 2005 COC005-039-102200- /O.CON.KBOU.SV.W.0211.000000T0000Z-050810T2200Z/ ELBERT CO-ARAPAHOE CO- 344 PM MDT WED AUG 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MDT FOR CENTRAL ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF COUNTRY GARDENS...OR ABOUT 31 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STRASBURG...COUNTRY GARDENS AND EAST CENTRAL AURORA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3973 10453 3939 10451 3939 10439 3973 10429 $$
000 WWUS55 KBOU 102202 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 401 PM MDT WED AUG 10 2005 COC005-039-102211- /O.EXP.KBOU.SV.W.0211.000000T0000Z-050810T2200Z/ ELBERT CO-ARAPAHOE CO- 401 PM MDT WED AUG 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES EXPIRED AT 400 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA...BUT OTHER STORMS IN THE AREA WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. LAT...LON 3973 10453 3939 10451 3939 10439 3973 10429 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:15 PM MDT, 17 minutes earlier.
Area forecast discussion, Aug 10, 3:15 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT WED AUG 10 2005 .SHORT TERM...A PLUME OF MONSOONAL MOISTURE IS SWEEPING ACROSS THE STATE THIS AFTERNOON ALONG WITH AN EMBEDDED SHORT WAVE TROUGH MOVING OVER WYOMING. KFTG WSR-88D IS BEGINNING TO FILL IN WITH ECHOES OVER THE PAST HOUR. GPS INTEGRATED PRECIPITABLE WATER VALUES HAVE CLIMBED TO 1.30 INCHES AT BOULDER AND 1.55 INCHES OVER KGJT...ON COLORADOS WESTERN SLOPE. AREAS ON THE EASTERN PLAINS HAVE HAD MORE SUNSHINE THROUGH THE AFTERNOON...SO THE THREAT OF STRONG AND POSSIBLY SEVERE STORMS PERSISTS OUT THERE. STORMS HAVE EXHIBITED MOTIONS AROUND 15 MPH SO FAR...SO THE THREAT OF FLOODING RAINS SEEMS TO BE DIMINISHED. STILL CAN NOT RULE OUT LOCAL FLOODING THOUGH AS SOME STORMS MAY PRODUCE RATES OF 1.5-2 INCHES PER HOUR DURING THIS EVENING. AFTER THE INITIAL ROUND OF CONVECTIVE SHOWERS THROUGH THE EARLY EVENING...SOME MORE GENERAL STRATIFORM RAIN IS EXPECTED TO DEVELOP AS THE UPPER SHORT WAVE CONTINUES MOVING EASTWARD. RAINFALL SHOULD BE OVER AT MOST AREAS BY MIDNIGHT. FOR THURSDAY...MONSOONAL MOISTURE WILL CONTINUE MOVING OVER THE STATE WITH WEAK TO MODERATE WESTERLY FLOW ALOFT CONTINUING. INITIALLY...THINGS SHOULD BE DRY...BUT AFTERNOON HEATING ALONG WITH ANY EMBEDDED SHORT WAVE TROUGH SHOULD BE ENOUGH TO DRIVE ANOTHER ROUND OF AFTERNOON SHOUWERS. ONCE AGAIN...THE HIGHEST POPS WILL BE OVER THE MOUNTAINS. .LONG TERM...FAIRLY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND...DESPITE THE LULL TOMORROW EVENING ASSOCIATED WITH DRYING BEHIND TODAYS DISTURBANCE. THE ATMOSPHERE SHOULD RELOAD BY LATE FRIDAY INTO SATURDAY WITH LOW LEVEL EASTERLY FLOW RETURNING BEHIND RATHER SIGNIFICANT FRONTAL PASSAGE. HOWEVER...THIS IS ALSO WHEN MODELS REALLY DIVERGE...WITH NAM BRINGING FRONT IN FRIDAY EVENING WHILE GFS AND A FEW OF THE OTHER MODELS HOLD OFF THE FRONT UNTIL SATURDAY. A BLEND OF THE MODELS SEEMS REASONABLE FOR NOW SO WILL ATTEMPT A FRIDAY NIGHT FRONTAL PASSAGE. THIS SHOULD HELP PRECIP PRODUCTION SO WILL INCREASE THE CHANCE OF SHOWERS/STORMS FRIDAY NIGHT AND KEEP THE CHANCES GOING DURING THE OVERNIGHT AND SATURDAY MORNING HOURS. SATURDAY IS LOOKING TO BE QUITE COOL...AND QUITE WET AS WELL DEPENDING ON THE TIMING OF THE FRONT AND AMOUNT OF INSTABILITY LEFT BEHIND. WILL INCREASE CHANCE OF PRECIPITATION IN THIS TIME FRAME SINCE WE COULD BE LOOKING AT A WIDESPREAD PRECIP EVENT IF TIMING COMES TOGETHER. HOWEVER...IF THE FASTER NAM VERIFIES THEN ALL ACTION WOULD BE SOUTH OF THE FORECAST AREA. CUT BACK TEMPERATURES ABOUT 10 DEGREES FROM GOING FORECAST ON THE PLAINS GIVEN EXPECTATIONS FOR CLOUD COVER AND BETTER PRECIP CHANCES. BY EARLY NEXT WEEK...PRECIP CHANCES SHOULD DECREASE SOMEWHAT BUT CANT RULE OUT A SLIGHT CHANCE EACH AND EVERY AFTERNOON WITH LINGERING MOISTURE AND INCREASING INSTABILITY WITH MORE HEATING. && .BOU...NONE. && DANKERS/BARJENBRUCH
Hazardous weather outlook, Aug 10, 11:17 AM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1117 AM MDT WED AUG 10 2005 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1117 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS IS IN PLACE OVER NORTHEAST COLORADO TODAY WITH AN UPPER LEVEL WEATHER DISTURBANCE EXPECTED TO MOVE OVER THE REGION THIS AFTERNOON AND EVENING. AS TEMPERATURES WARM THIS AFTERNOON AND THE AIRMASS BECOMES UNSTABLE...SEVERAL COMPONENTS APPEAR TO BE COMING TOGETHER WHICH COULD RESULT IN THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND LOCALLY HEAVY RAINFALL OVER THE URBAN CORRIDOR AND NORTHEAST COLORADO PLAINS. THE POSSIBILITY EXISTS FOR THUNDERSTORMS TO BE SLOW MOVING AND CAPABLE OF PRODUCING LOCAL FLOODING. IF IT BECOMES EVIDENT THAT STORMS ARE MOVING SLOW ENOUGH TO PRODUCE FLOODING PROBLEMS...A FLASH FLOOD WATCH MAY BE NECESSARY ALONG THE URBAN CORRIDOR AND FOOTHILLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UNSETTLED WEATHER PATTERN WILL BE IN PLACE THROUGH THE WEEKEND WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY. AT THIS TIME...IT APPEARS THE HIGHEST CHANCE OF RAIN AND STORMS WILL OCCUR FROM FRIDAY AFTERNOON INTO SATURDAY AS A RELATIVELY STRONG COLD FRONT SLIDES SOUTHWARD ACROSS THE AREA. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY PRODUCE SOME FLOODING CONCERNS. ONE OR TWO SEVERE STORMS WILL ALSO BE POSSIBLE THURSDAY AFTERNOON AND AGAIN FRIDAY AFTERNOON AND EVENING WHEN THE AIRMASS WILL BE QUITE UNSTABLE. SOMEWHAT DRIER WEATHER WILL DEVELOP EARLY NEXT WEEK...BUT A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR REPORTS OF LARGE HAIL AND HEAVY RAIN. DANKERS/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:16 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 29 min |
| Aug 10, 5:34 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.